U.S. doctors online nowAsk doctors free
MI
A member asked:

My 4 yo has hives from virus so i gave him benadryl (diphenhydramine). 3 hrs later i gave him zyrtec for 12 hr coverage of drainage. also is doing breathing tx. safe?

1 doctor answer3 doctors weighed in
Dr. Jalal Zuberi
Pediatrics 47 years experience
Yes: Repeating Zyrtec few hrs after Benadryl (diphenhydramine) is generally safe. Most commonly some drowsiness can be expected, which should resolve in a few hours.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jan Lei Iwata
Dr. Jan Lei Iwata commented
Ophthalmology 28 years experience
Make sure to clear it with your pediatrician in terms of double checking the proper dosing, since a 4 YO may not need to be taking 2 antihistamines at the same time, and many meds start OTC dosing at 6 YO.
Jan 4, 2016
Last updated Jan 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.